MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 130°, RIGHT, ø 10 MM, 21.5 CM; ZNN HIP LNTERNAL FIXATION SYSTEM

ZIMMER GMBH CMN FEMORAL NAIL, CCD 130°, RIGHT, ø 10 MM, 21.5 CM; ZNN HIP LNTERNAL FIXATION SYSTEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: znn⿢, cmn lag screw, 㸠10.5 mm, 100 mm, including set screw item#:47248510010 lot #:3076664.Standard 3.0mm 㿠anti-rotation pin item#:47249003004 lot #65166295.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head item#:47248403550 lot #65167444.G2: foreign: france.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had a revision surgery approximately one (1) year after implantation due to pain and pseudoarthrosis.The nail was removed without difficulty, and a total hip arthroplasty was performed without complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: d9, g3; h2; h3; h6.The reported znn cmn nail as well as the lag screw and set screw were returned to the post market surveillance team for examination.The nail has several scratches and polished surfaces in and around the holes used for lag screw and cortical screw placement, likely mainly occurring during implantation or revision surgery.Additionally, there are multiple scratches and damages within the proximal interface, used for insertion of the set screw and assembly with instruments for implantation and/or extraction of the nail.The lag screw shows multiple scratches and polished surfaces throughout the screw.A notch can be seen on one of the grooves of the lag screw, where the set screw likely was in contact with.The flute of the lag screw appears slightly deformed and also shows signs of damage in the form of scratches, likely due to either the implantation or extraction with the dedicated instrument.The set screw appears mainly inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: general anesthesia, posterolateral approach, revision due to pain and pseudoarthrosis, znn removed without difficulty, no significant findings dictated regarding implants, non-zb components implanted without complications radiographs were not sent at this time as records provide sufficient dictation of findings.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.

Brand Name
CMN FEMORAL NAIL, CCD 130°, RIGHT, ø 10 MM, 21.5 CM
Common Device Name
ZNN HIP LNTERNAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19548445
Report Number0009613350-2024-00237
Device Sequence Number11964959
Product Code HSB
UDI-Device Identifier00889024298910
UDI-Public(01)00889024298910(17)310621(10)3076099
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249321210
Device Lot Number3076099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight52 KG